| Model Number |
M0068404022 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
This manufacturer report pertains to the second of two accumax 365 laser fibers used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2019 that two accumax 365 laser fibers were used during a ureteroscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the tip of the laser fiber detached.Another accumax 365 laser fiber was used and the same issue occurred.The procedure was completed with a third accumax 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
Event or Problem Description
Note: this manufacturer report pertains to the second of two accumax 365 laser fibers used in the same procedure.It was reported to boston scientific corporation on february 20, 2019 that two accumax 365 laser fibers were used during a ureteroscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the tip of the laser fiber detached.Another accumax 365 laser fiber was used and the same issue occurred.The procedure was completed with a third accumax 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of fiber tip detached.Block h10: investigation results: an accumax 365 laser fiber was returned in one piece with the tip detached.The fiber measured approximately 279.2 cm from the top of the connector to the break.The fiber was kinked near the distal tip, likely as a result of handling.The distal tip was not returned.The pattern on the tip face was consistent with a tip detachment, likely as a result of handling.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.The condition of the returned device confirmed that the fiber tip detached.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.